4 doctors weighed in:

I want to start taking vitamins but multi vitamins upset my stomach what are the main vitamins I should take?

4 doctors weighed in
Dr. K. Olson
Psychiatry
2 doctors agree

In brief: Deficient ones

If you eat a well-balanced diet, you may not need many.
It appears that many are vitamin d deficient. This as well as B12 and folate can be measured via blood tests. "overdoing" it on them can cause not only side effects but may prompt illness or worsening of ongoing medical problems.

In brief: Deficient ones

If you eat a well-balanced diet, you may not need many.
It appears that many are vitamin d deficient. This as well as B12 and folate can be measured via blood tests. "overdoing" it on them can cause not only side effects but may prompt illness or worsening of ongoing medical problems.
Dr. K. Olson
Dr. K. Olson
Thank
Dr. Arthur Heller
Internal Medicine - Gastroenterology

In brief: Water,fat soluble

May not need to take any.
If you feel like you need an insurance pill, take one that has 100% rda (rec. Dietary intake) or rdi (rec, diet. Intake)-covers the needs of >98% adults. High doses of bs can cause upset stomach, c can cause cramps/diarrhea.Kidney stones (turns into oxalate), a/d liver/bone abn, e bleed, b6 nerve problems, etc. Try chewables with food. Better: get in food. May need d sup.

In brief: Water,fat soluble

May not need to take any.
If you feel like you need an insurance pill, take one that has 100% rda (rec. Dietary intake) or rdi (rec, diet. Intake)-covers the needs of >98% adults. High doses of bs can cause upset stomach, c can cause cramps/diarrhea.Kidney stones (turns into oxalate), a/d liver/bone abn, e bleed, b6 nerve problems, etc. Try chewables with food. Better: get in food. May need d sup.
Dr. Arthur Heller
Dr. Arthur Heller
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified,
24 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors